tpat1515

Erectile Disfunction

Recommended Posts

Not sure if anyone wants to talk about this but I do (sort of). This is a difficult subject, especially with my spouse because I don't think women understand how important it really is to a man.

 

Anyway... I am 64 years old and of course overweight (that's why I'm on this forum), I'm in the process to get an RNY, I've been on BP medication for 30 years, diagnosed with diabetes 14 years ago, have Sleep Apnea, and worst of all developed Erectile Disfunction (ED) slowly over the last 8 to 10 years. I've tried all of the pills for ED without any success. My doctor just said that's the price of being on all of these BP abd Diebetes meds for so long and that I'll either have to get a pump or do something more extreme surgically. I don't want to do any of those things!!! 

 

Here's my question; Is there a man out there who had the WLS and had an improvement to his ED? Does losing the weight and possibly reducing the medications for BP and Diabetes help with ED problems? Do any of you women know of any guy who has been helped in this way by the weight loss surgery? I'm certainly going ahead with the surgery (if all works out in my favor) to solve many of my other problems, but if it could also help this it would be "icing on the cake" (sorry to use a food metaphor but it's all I could think of).

 

I just saw and ad for "man diapers" for those who leak. The ad said something like - protect your manhood, wear these diapers to eliminate the embarrasment of leaking through your pants. or - save your masculinity with man diapers. Is that the next step in my aging process, man diapers? I think I've reached the "Golden Years".

 

Thanks to anyone who can offer any insight into this subject.

Share this post


Link to post
Share on other sites

No real insight but my ex husband started having ED at 22 if that makes you feel any better. His is blood pressure related... the meds make it hard to get an erection. I would think that losing weight and possibly getting off all the meds would only help with your situation. Good luck!

Share this post


Link to post
Share on other sites

WLS made no diff to me. You get old and some things just stop working. No diabetes, but BP meds and I take FloMax (tamsulosin) so I can pee at night. Can't get it up with a derrick though.

Edited by tmcgee

Share this post


Link to post
Share on other sites

Thanks for responding, just not what I wanted to hear. The BP meds are the worst and I've had high BP since I was a kid. I was held back from playing vigorous sports in high school because of it and it kept me out of the military (much to my dismay - I wanted a career in the Navy). Finally went on meds at about 28, so 36 years of BP meds.

 

I've been on FloMax too after some back surgeries, I didn't like that stuff. That's not to say I won't be back to it. I still have the desire and can still have orgasms but it's much more complicated now and FloMax dries everything up and it doesn't seem "normal". I guess nothing will be "normal" from now on. Sex with my wife is no longer normal or very regular but she says she doesn't mind so I guess it's just me that minds. I was always actively sexual as a younger man. I married a younger woman by 13 years, I continually worry that she'll be sorry she married me soon.  Anyway, I was and still am hoping on an outside chance that the upcoming (hopefully) surgery will help.

 

Thanks again for responding.

Share this post


Link to post
Share on other sites

A buddy, our age, keeps advising me to see a urologist. He's right, I should. Will ask for a referral next time I see my primary care doc. There's also a doc who advertises on Boston radio that he can 'fix the problem in his office, or the visit is free" -- been thinking about seeing him too.

I've still got a little life left from time to time, and definitely have the interest. The spirit is willing but the flesh is weak, as they say. The common meds did used to work fine with me.

Share this post


Link to post
Share on other sites

tmcgee; I went to see a urologist about 6 months ago. He did a full exam with the catheter with a camera in it right into my bladder. The put some liquid pain meds into my uretha tube before they stuck that pretty large tube in to examin everything. The pain stuff burned for about 10 seconds then it was fairly numb. The insertion of the tube was not too bad. I've had regular catheters hurt more (I've had some problems after my spinal surgeries). He found nothing wrong anywhere. It was the urologist that suggested the pump. I almost went to the appointment to get one but my wife didn't want to go and they said it was best if she was there - so I haven't done anything so far.

 

At least she knows I'm not having any affairs. Good luck with your problem.

Share this post


Link to post
Share on other sites

FWIW I do not have ED in fact the exact opposite. at one point in time I was taking a med that did something to my erection (I really don't remember what) so I stopped taking it. as I have posted here before my post op orgasms are not "explosive".

I attribute my problem to the flowmax drug I started taking after surgery.

I am diabetic and take a generic BP med, have sleep apnea, along with a bunch of other stuff, and I still have no problem getting an erection when I need one. I will say that in the last tree years the unwanted erections have not happened nearly as much. I don't know if that is drug or age related or both.

 

 

I have an appointment a week from Monday with a urologist for an other issue. I requested to see a urologist before I even went to a weight loss seminar and this is the soonest I could get in. I will be discussing the orgasm issue with him/her at that time. 

 

after discussing it with my wife, we don't remember the drug, or what it was for but the side effect was not being able orgasm. not an erection problem. that is a deal killer for me side effect wise.

Edited by fflintstone

Share this post


Link to post
Share on other sites

You're 51, FF, not in your 60's. Life changes. I could hit the ceiling at your age.

Edited by tmcgee

Share this post


Link to post
Share on other sites

Maybe you should just look at some of the profile pics of all the hotties that post here.

Share this post


Link to post
Share on other sites

Beta blockers can cause ED. Perhaps as the weight falls off you can switch to Maxide which is a diuretic that helps manage BP.

I don't have ED but know that when I was on beta blockers the altitude was less.

Also some pain meds can do the same. If your taking an anti-inflammatory like Aleve or ibuprofen regularly those can do it too. If your taking both...... lets just say the effect is additive.

Share this post


Link to post
Share on other sites

Hey all,

 

Thanks for the comments and ideas. I do take Beta-Blockers and have for a long time. I don't take any pain meds, even Aleve or Ibuprofin (my wife gets upset with me because I don't, even when I'm stiff and sore), I never thought they were good for me.

 

I am going to be 65 in about 3 months and everybody tells me that I can't expect too much. When I was about 35 and single again (after my second divorce), I had a relationship with a woman who nicknamed me "Big Shooter", that relationship didn't last. Well I've been married now for 26 years with 3 kids and I guess my wife is pretty tolerent of my present condition. I'm certainly not happy with it. I wish I could get back so many wasted erections that I had in Junior high sitting at my desk in school - well anyway - it is what it is.

Share this post


Link to post
Share on other sites

 I wish I could get back so many wasted erections that I had in Junior high sitting at my desk in school - well anyway - it is what it is.

 

Hahahaha. It started for me in 5th grade. I used to dread getting called on and have to stand up. That's when I switched from boxers to briefs.

Share this post


Link to post
Share on other sites

Why did teachers always make us come up to their desk to get our assignments back - 

Share this post


Link to post
Share on other sites

Beta blockers are probably the culprit.  I know the quality of my erections drastically improved once I was able to move off them.  Check with your doctor to see if you can get another BP medication that doesn't contain Beta blockers.  

There is a new med out you may not have tried.   Its called Cialis Black.

 

http://pharmacycanadagroup.net/products/men_s_health/blackcialis/order/   (no I dont work for them or have any interest in them.  so this is not spam.)

 

The normal dose of Tadalafil in Cialis is 20 mg.  Cialis Black is 800mg.  Supposedly it lasts 48 hours.  

 

The big thing is getting your weight off.  I was 260 on Jul 1.  At today's writing, Im 217.  If you can  get your weight below, 200, likely the diabetes will go into remission, BP will return to normal, and Binky will be watching you shave in the mornings, instead of looking at the floor.  Morning wood is a blessing when over 60.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now